Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 82, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Sep 18, 2019, 10:46 PM CDT for 5 counties in Texas. It was in force for 119 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2019, 10:46 PM CDT (03:46 UTC)
- Expired
- Sep 19, 2019, 12:45 AM CDT
- In force
- 119 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Newton County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 63 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 11:01 PM CDT | FLASH FLOOD | Beaumont, TX | REPORTS OF HOMES FLOODED IN AMELIA NEIGHBORHOOD IN BEAUMONT. |
| Sep 18, 11:01 PM CDT | FLASH FLOOD | Beaumont, TX | REPORT OF FLOOD WATERS IN A HOME IN CALDWOOD NEIGHBORHOOD IN BEAUMONT. |
| Sep 18, 11:01 PM CDT | FLASH FLOOD | China, TX | BROADCAST MEDIA PARTNER RECEIVED REPORTS OF HOMES FLOODED IN CHINA. |
| Sep 18, 11:43 PM CDT | FLASH FLOOD | Beaumont, TX | PUBLIC SENT PICTURES ON SOCIAL MEDIA OF MAJOR ROAD FLOODING ON CROW ROAD IN BEAUMONT. THERE WAS ALSO A MENTION OF WATER RESCUES IN THIS AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 3.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 799 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 586 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
882
WGUS54 KLCH 190346
FFWLCH
TXC199-241-245-351-361-190545-
/O.NEW.KLCH.FF.W.0082.190919T0346Z-190919T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1046 PM CDT Wed Sep 18 2019
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northwestern Jefferson County in southeastern Texas...
Southwestern Newton County in southeastern Texas...
Eastern Hardin County in southeastern Texas...
Orange County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
* Until 1245 AM CDT.
* At 1039 PM CDT, Doppler radar indicated pockets of very heavy rain
advancing east across the warned area. Rainfall amounts of four to
six inches has already fallen at some locations with additional
incoming rains developing to the west of the county. Flash
flooding is already occurring over much of the warned area.
* Some locations that will experience flooding include...
Beaumont, Lumberton, Vidor, Silsbee, Kountze, Sour Lake, Nome,
Deweyville, Evadale, Mauriceville, Buna, Bevil Oaks, China, Rose
City, Pine Forest, Lakeview, Weiss Bluff, Gist, Trout Creek and
Hartburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3067 9368 3059 9368 3059 9370 3058 9373
3054 9374 3052 9371 3048 9372 3044 9370
3042 9372 3043 9372 3039 9376 3036 9375
3034 9376 3030 9374 3029 9371 3023 9371
3021 9372 3016 9371 2993 9444 3039 9445
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 18, 7:48 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Sep 18, 7:48 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
748 PM CDT Wed Sep 18 2019
.AVIATION...Tropical Depression Imalda lingering over east Texas
will maintain an active weather pattern. Bulk of convection at
this time associated with feature remains over lower southeast
Texas and carrying most robust TAF for the BPT terminal overnight
for rounds of heavy showers and possibly a thunderstorm or two.
Activity is expected to ease further east with rains arriving at
LCH after midnight and carrying -RA prevailing. Maintaining VCSH
at all other terminals overnight and Thursday morning then
transtioning to a PROB30 for the afternoon.
&&
.PREV DISCUSSION... /issued 347 PM CDT Wed Sep 18 2019/
DISCUSSION...The center of Imelda continues to slowly move north
across San Jacinto and Polk Counties in Southeast Texas. Moisture
will continue to stream inland around the circulation through
tonight and Thursday. As typical with tropical systems,
convection has been on the decline through this afternoon, however
rain is expected to amplify late tonight into Thursday morning.
As evident with the satellite, Imelda continues to good outflow
across the east half, if not across 3/4 of the system. This will
allow for night time convection to re-fire and no reason for a
reduction of the FF watch or a downplay of the rainfall wording.
Guidance suggest that a pair of maximum rain totals will occur
near and east of the center and near the coast to just inland
across SETX. The convection will then spread east again through
the day, much like today. This is expected to produce another 1 to
6 inches across the western parishes and another 3 to 10 inches
in Southeast Texas through early Friday. Isolated higher amounts
will be possible.
The storm totals so far across Jefferson County where most of the
highest precip has been are generally in the 4 to 6 inch range,
however the highest is near Hampshire-Fannet with 9.92".
Friday and into the weekend, rain chances will gradually decrease
as the remnants of Imelda exits and high pressure builds in. The
ridge is expected to remain in place through the coming week
keeping afternoon convection on the isolated side.
MARINE...Squally weather is expected across the coastal waters
through Friday as the remnants of Imelda gradually move north
across Southeast Texas. High pressure will build into the region
this weekend through next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 85 71 87 / 40 60 30 40
LCH 75 83 75 87 / 80 80 30 50
LFT 75 86 74 87 / 20 40 20 50
BPT 76 81 77 86 / 100 90 30 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027-030-041-
073-074.
TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
216-259>262.
GM...None.
&&
AVIATION...23Hazardous weather outlook, Sep 18, 3:55 PM CDT, 6 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 355 PM CDT Wed Sep 18 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 192100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 355 PM CDT Wed Sep 18 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Heavy rain associated with the remnants of Imelda will remain possible through tonight across Southeast Texas and West Louisiana. Flash flooding will remain a concern. Isolated thunderstorms will be possible through tonight with gusty winds and frequent lightning the main threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered showers and a few thunderstorms on Thursday. Heavy downpours, gusty winds and occasional cloud to ground lightning will be possible with the storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-192100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 355 PM CDT Wed Sep 18 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Numerous showers and a few thunderstorms. Winds and seas will be locally higher near the storms, along with occasional cloud to water lightning and greatly reduced visibilities from heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Numerous showers and a few thunderstorms possible on Thursday. Winds and seas will be locally higher near the storms, along with occasional cloud to water lightning and greatly reduced visibilities from heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 18, 9:33 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
933 PM CDT Wed Sep 18 2019
TXZ215-216-190315-
Orange TX-Jefferson TX-
933 PM CDT Wed Sep 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JEFFERSON AND SOUTH
CENTRAL ORANGE COUNTIES UNTIL 1015 PM CDT...
At 933 PM CDT, Doppler radar was tracking a strong thunderstorm over
Port Acres, or near Nederland, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Arthur, Nederland, Groves, Port Neches, Central Gardens,
Fannett, La Belle, Port Acres and Southeast Texas Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2995 9426 3004 9391 2985 9392 2985 9394
2984 9395 2982 9394 2982 9393 2981 9393
2981 9395 2980 9394 2979 9394 2977 9393
2975 9393 2978 9425
TIME...MOT...LOC 0233Z 238DEG 22KT 2990 9408
MMSpecial weather statement, Sep 18, 10:30 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1030 PM CDT Wed Sep 18 2019
TXZ215-216-190415-
Orange TX-Jefferson TX-
1030 PM CDT Wed Sep 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND SOUTHERN ORANGE
COUNTIES UNTIL 1115 PM CDT...
At 1026 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms advancing east at 20 mph across central Jefferson
county.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Beaumont, Port Arthur, Orange, Nederland, Groves, Port Neches, Bridge
City, West Orange, Hamshire, Central Gardens, Sabine Pass, Port
Acres, Orangefield, Fannett, La Belle, Southeast Texas Regional
Airport, Winnie and Sea Rim State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and will
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2989 9436 2989 9444 2993 9444 3015 9370
3009 9373 3006 9370 3006 9372 3000 9377
2998 9383 2999 9386 2997 9384 2996 9387
2993 9386 2984 9395 2979 9395 2969 9384
2968 9390 2967 9406 2957 9435
TIME...MOT...LOC 0326Z 246DEG 36KT 2992 9400
MMLocal storm report, Sep 18, 10:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1032 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM FLASH FLOOD SILSBEE 30.34N 94.18W
09/18/2019 HARDIN TX FIRE DEPT/RESCUE
SILSBESS FIRE DEPARTMENT REPORTED WATER GETTING INTO AT
LEAST 2 HOMES AND MAJOR STREET FLOODING.
&&
RMEGNIALocal storm report, Sep 18, 10:35 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1035 PM CDT WED SEP 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM FLASH FLOOD BEAUMONT 30.09N 94.14W
09/18/2019 JEFFERSON TX LAW ENFORCEMENT
SHERIFFS DEPARTMENT REPORTED MAJOR ROAD FLOODING AND
FLOODING IN SEVERAL HOMES.
&&
RMEGNIAThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:12 PM CDT | Flash Flood Warning | LCH | Jefferson | 108 min |
| Sep 18, 8:44 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper | 2 hr |
| Sep 18, 8:49 PM CDT | River Flood Warning | LCH | Jefferson, Orange | 21 days |
| Sep 18, 8:54 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 111 min |
| Sep 18, 9:33 PM CDT | Special Weather Statement | LCH | Jefferson | 42 min |
| Sep 18, 10:05 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 115 min |
| Sep 18, 10:20 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson | 115 min |
| Sep 18, 10:30 PM CDT | Special Weather Statement | LCH | Jefferson | 45 min |
| Sep 18, 10:56 PM CDT | Tornado Warning | LCH | Jefferson | 49 min |
| Sep 18, 11:42 PM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 2 hr |
| Sep 18, 11:47 PM CDT | Tornado Warning | LCH | Jefferson | 43 min |
| Sep 19, 12:36 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 114 min |
| Sep 19, 12:51 AM CDT | Flash Flood Warning | LCH | Jefferson | 114 min |
| Sep 19, 1:10 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| Sep 19, 1:22 AM CDT | Tornado Warning | LCH | Jefferson | 23 min |
| Sep 19, 1:47 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 2 hr |
| Sep 19, 2:30 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 4 hr |
| Sep 19, 3:40 AM CDT | Tornado Warning | LCH | Orange | 20 min |
| Sep 19, 4:16 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| Sep 19, 6:32 AM CDT | Flash Flood Warning | LCH | Jefferson, Orange | 3 hr |
| Sep 19, 7:11 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 2 hr |
| Sep 19, 7:35 AM CDT | River Flood Warning | LCH | Newton, Orange | 4 days |
| Sep 19, 8:18 AM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 42 min |
| Sep 19, 8:21 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 7 hr |
| Sep 19, 9:02 AM CDT | Special Weather Statement | LCH | Jefferson | 28 min |
| Sep 19, 9:22 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 12 hr |
| Sep 19, 9:31 AM CDT | Special Weather Statement | LCH | Jefferson, Orange | 44 min |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.